Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2016, 2:23 PM EDT for Brooks County, Thomas County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 2:23 PM EDT (18:23 UTC)
- Expired
- Jun 26, 2016, 3:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:24 PM EDT | TSTM WND DMG | 5 Ene Pavo, GA | TWO TREES DOWN ON TALLOKAS ROAD...ONE AT COFFEE ROAD AND ONE AT HIGHWAY 122. |
| Jun 26, 2:37 PM EDT | TSTM WND DMG | 1 Se Pavo, GA | TREE DOWN TOOK OUT POWERLINES ON ADAMS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WUUS52 KTAE 261823 SVRTAE GAC027-275-261900- /O.NEW.KTAE.SV.W.0177.160626T1823Z-160626T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 223 PM EDT SUN JUN 26 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... EAST CENTRAL THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 300 PM EDT * AT 223 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAVO...OR 14 MILES SOUTHEAST OF MOULTRIE...MOVING SOUTHWEST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... PAVO...BARWICK AND HOLLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3102 8364 3095 8361 3086 8376 3103 8377 TIME...MOT...LOC 1823Z 062DEG 9KT 3098 8368 HAIL...<.75IN WIND...60MPH $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 9:08 AM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 9:08 AM EDT, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 908 AM EDT SUN JUN 26 2016 .UPDATE... Not much to add to the detailed discussion below. Convection got an early start across SE GA and NE Fl along and ahead of the frontal boundary. With daytime heating, we expect scattered to numerous thunderstorms across our Tri-state region today. The mean flow by this afternoon will be light from the north and possibly becoming light and variable at times. Due to the slow movement of storms in the rich moist environment, there is the potential for some ponding of water in low lying and poor drainage areas with the heavier downpours. && .PREV DISCUSSION [628 AM EDT]... .NEAR TERM [Through Today]... A cut off upper level low can be seen in IR and WV satellite imagery off the northeastern coastline as can a front trailing it southwestward across the western Atlantic Ocean, westward across southern Georgia, and then trailing northwestward across central Alabama. Low level flow south of this front has been southwesterly since Saturday, returning rich low level Gulf moisture to our area, and steadily increasing PWAT values. With PWAT values forecast to return to the 1.75-2" range, there will be plenty of moisture today to feed thunderstorms. There will also be forcing for thunderstorms between the front to our north and an afternoon seabreeze front in north Florida. Finally, sufficient instability will be on tap thanks to another abnormally warm day with highs once again in the upper 90s. All these thunderstorm ingredients together will mean much higher chances for thunderstorms across the area than we've seen this past week- there are 60 to 70% chances practically everywhere in our CWA this afternoon. With strong instability on tap, some of the storms today may produce downbursts of damaging winds and some small hail. The heat and humidity today will also make heat indices a concern. Maximum apparent temperatures are expected to reach 100-105F across the area again this afternoon, so make sure to stay hydrated, wear sunscreen, and don't leave kids or pets inside your car. .SHORT TERM [Tonight Through Tuesday]... A broad upper level ridge will remain in place over the southeastern CONUS, along with decent moisture (PWAT values near 2") on Sunday evening. Although there will be a lack of upper level forcing, a stationary front will be located over southern Georgia through the eastern Big Bend region, which could maintain scattered showers/thunderstorms in these areas through the evening. Chances for showers and storms will decrease slightly on Monday, as the front dissipates and drier air pushes into our area from the northeast. Enough moisture will remain (especially over our Florida counties) to maintain low chances of showers and storms, mainly in the afternoon and early evening due to sea breeze forcing. Chances for scattered showers and thunderstorms will improve Tuesday afternoon, as PWAT values increase to near 2" over our area with moist southwesterly flow. Seasonably hot and humid conditions will persist, with highs in the low-mid 90s inland (upper 80s along the Gulf Coast), and lows/dewpoints in the 70s across our area. .LONG TERM [Tuesday Night Through Sunday]... The pattern across the southeastern CONUS will shift at the beginning of this period, with an upper level ridge replaced by a trough digging southward into the northeastern Gulf. This will lead to an enhanced chance of showers and thunderstorms on Wednesday and Thursday across our region. A few strong to severe thunderstorms cannot be ruled out each of these days, as 0-6 km bulk shear should increase to at least 20 kts over parts of our area, along with CAPE ranging from 1000-2000 J/kg. This instability/shear combination would be somewhat sufficient for organized multicellular thunderstorm development, and a quasi- stationary front setting up over southern AL and GA will provide forcing for convective initiation along with the sea breeze each afternoon/evening. Precipitation chances look slightly lower on Friday and during the weekend, as drier air moves into our area and the aforementioned front over AL/GA may retreat farther north. Scattered showers and thunderstorms still are possible each afternoon and early evening, especially across northern FL with sea breeze forcing. Highs will range from the upper 80s to lower 90s throughout this period, with lows generally in the low-mid 70s. .AVIATION [Through 12Z Monday]... Afternoon thunderstorm coverage is expected to be more widespread today than the past week. Peak activity period is expected to be between 18-02Z, with storms starting earlier in Florida and lingering later into the evening in southwest Georgia. During storms, visibilities and ceilings may drop, but will likely stay in the MVFR-VFR range. VFR conditions are expected to prevail through the period outside of thunderstorms. .MARINE... Light winds will persist through early next week, increasing slightly to 10-15 knots from Tuesday through the remainder of the week. Seas are expected to remain around 2 feet or less throughout the next several days. .FIRE WEATHER... Daytime dispersions will be low today due to weak transport winds. Relative humidity values will remain above 40% for the next week. .HYDROLOGY... River, urban, or rural flooding will not be a concern over the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 98 74 94 75 93 / 60 30 30 20 50 Panama City 89 77 87 77 87 / 30 10 20 10 30 Dothan 95 73 93 74 92 / 60 30 30 20 60 Albany 98 74 94 74 93 / 60 50 20 20 60 Valdosta 96 72 92 73 93 / 70 40 30 20 50 Cross City 95 73 92 74 91 / 60 30 40 20 40 Apalachicola 92 77 88 77 88 / 20 10 20 10 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Barry NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Moore MARINE...Lahr FIRE WEATHER...Moore HYDROLOGY...Harrigan
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.